Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A ring with arithmetical congruence lattice not preserved by any Pixley function


Author: Ivan Korec
Journal: Proc. Amer. Math. Soc. 82 (1981), 23-27
MSC: Primary 16A99; Secondary 08A30
DOI: https://doi.org/10.1090/S0002-9939-1981-0603594-4
MathSciNet review: 603594
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A ring $ (A; + , \cdot )$ is constructed such that the congruence lattice $ {L_A}$ of the ring $ (A; + , \cdot )$ is distributive, the elements of $ {L_A}$ are pairwise permutable and there is no $ {L_A}$-compatible function $ p$ on $ A$ such that

$\displaystyle p(a,b,b) = p(a,b,a) = p(b,b,a) = a\quad {\text{for}}\;{\text{all}}\;a,b \in A.$

(1)

References [Enhancements On Off] (What's this?)

  • [1] K. Chandrasekharan, Arithmetical functions, Russian transl., "Nauka", Moscow, 1975. MR 0376559 (51:12734)
  • [2] G. Grätzer, Universal algebra, Van Nostrand, Princeton, N.J., 1968. MR 0248066 (40:1320)
  • [3] H. P. Gumm, Is there a Mal'cev theory for single algebras?, Algebra Universalis 8 (1978), 320-329. MR 0472647 (57:12343)
  • [4] R. R. Hall, On pseudopolynomials, Mathematika 18 (1971), 71-77. MR 0294300 (45:3369)
  • [5] B. Jonsson, Topics in universal algebra, Lecture Notes in Math., vol. 250, Springer-Verlag, Berlin and New York, 1970. MR 0345895 (49:10625)
  • [6] J. Kaucký, Combinatorial identities, Veda, Bratislava, 1975.
  • [7] I. Korec, A ternary function for distributivity and permutability of an equivalence lattice, Proc. Amer. Math. Soc. 69 (1978), 8-10. MR 0472648 (57:12344)
  • [8] -, Concrete representation of some equivalence lattices, Math. Slovaca (to appear). MR 619504 (82g:08010)
  • [9] A. F. Pixley, Completeness in arithmetical algebras, Algebra Universalis 2 (1972), 179-196. MR 0321843 (48:208)
  • [10] -, Distributivity and permutability of congruence relations in equational classes of algebras, Proc. Amer. Math. Soc. 14 (1963), 105-109. MR 0146104 (26:3630)
  • [11] -, Local Mal'cev conditions, Canad. Math. Bull. 15 (1972), 559-568. MR 0309837 (46:8942)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A99, 08A30

Retrieve articles in all journals with MSC: 16A99, 08A30


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1981-0603594-4
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society